| Model Number |
1650 |
| Medical Device Problem Code |
Battery Problem (2885)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/17/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Additional devices: d1: heartware ventricular assist system battery d4: model #:1650 / catalog#:1650 / expiration date: 30-sep-2023 / serial #:(b)(6) udi #: (b)(4), d9: no.H3: no, device evaluation anticipated, but not yet begun.H4: mfg date: 13-sep-2022 h5: no d1: heartware ventricular assist system battery d4: model #:1650 / catalog #:1650 / expiration date: 30-sep-2023 / serial #:(b)(6) udi #:(b)(4) d9: no.H3: no, device evaluation anticipated, but not yet begun.H4: mfg date: 12-sep-2022 h5: no d1: heartware ventricular assist system battery d4: model #:1650 / catalog #:1650 / expiration date: 30-sep-2023 / serial #:(b)(6) udi #: (b)(4) d9: no.H3: no, device evaluation anticipated, but not yet begun.H4: mfg date: 13-sep-2022 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the batteries exhibited power disconnect alarms, and two of the batteries also exhibited erroneous critical battery alarms.The batteries were replaced.No patient complications have been reported as a result of this event.
Event or Problem Description
It was further reported that one of the batteries also exhibited communication errors.
Additional Manufacturer Narrative
A supplemental report is being submitted for additional information.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: four (4) batteries ((b)(6)) were returned for evaluation.(b)(6) was not returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the devices in relation to the reported event.Failure analysis of the returned devices revealed that the batteries passed visual inspection and functional testing.Internal inspection of the batteries revealed no abnormalities.Log file analysis revealed that the controller contained a feature that records whether a power source experienced a communication error or a disconnection within each 15-minute interval.Analysis of the data log file revealed several instances involving (b)(6) where the batteries¿ relative state of charge (rsoc) was between 101-201 which is indicative of communication errors.A communication error will trigger a power disconnect alarm if the other power source is a battery with an rsoc greater than 25%.In addition, five (5) critical battery alarms were logged since (b)(6) 2023 involving (b)(6) due to a communication error.As a r esult, the reported events were confirmed.The most likely root cause of the critical battery alarms can be attributed to communication errors.Possible root causes of the communication errors can be attributed to the controller not receiving responses from the ba ttery, the packet error checking method detecting bit errors, and/or momentary disconnections on the communication pins of the controller.Additional products: d1: heartware ventricular assist system ¿ battery d4: model #: 1650 / catalog #: 1650 / expiration date: 31-jul-2023 / serial or lot#: (b)(6) udi #: (b)(4) d9: no h3: yes h4: mfg date: dd-mmm-yyyy h5: no investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was further reported that the manufacturer received product performance data and an additional battery subsequently tested out-of -specification during manufacturer's analysis.The battery remains in use.